MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH TIB ALIGN M/L TRANS TUBE; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLY/METAL/POLY

SMITH & NEPHEW, INC. ORTHOMATCH TIB ALIGN M/L TRANS TUBE; PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLY/METAL/POLY
Model Number 71442165
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the ortomatch tibial bolt was broken, no procedure, delay, injury or back up reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.A small section of the plastic tube fractured off at the end of the device.The section was not returned.The device was manufactured in 2016 and exhibits signs of extensive wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ORTHOMATCH TIB ALIGN M/L TRANS TUBE
Common Device Name
PROSTHESIS KNEE PATELLOFEMOROTIBIAL SEMICONSTRAINED CEMENTED POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8059527
Report Number1020279-2018-02422
Device Sequence Number1684293
Product Code JWH
UDI-Device Identifier00885556495100
UDI-Public00885556495100
Combination Product (Y/N)N
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71442165
Device Catalogue Number71442165
Device Lot Number16CSY0018
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1